Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 260, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 7, 2007, 9:08 PM CDT for McLean County, North Dakota. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2007, 9:08 PM CDT (02:08 UTC)
- Expired
- Aug 7, 2007, 10:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McLean County, ND
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 3:51 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3014 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:23 PM CDT, 5 hours 45 minutes earlier.
Area forecast discussion, Aug 7, 3:23 PM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 323 PM CDT TUE AUG 7 2007 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... CONVECTION ALREADY BEGINNING ALONG DRY LINE IN WESTERN SOUTH DAKOTA WITH SOME STORMS FORMING OFF THE HIGHER TERRAIN OF SOUTH CENTRAL AND CENTRAL MONTANA AS WELL AS CU FIELD IN WESTERN NORTH DAKOTA. FORECAST SOUNDINGS SOMEWHAT INVERTED V LOOKING SO WIND MAY BE AN ISSUE AS THUNDERSTORMS MOVE IN LATER TONIGHT AS WELL AS LARGE HAIL. SURFACE TROUGH FROM KGGW TO KMLS MOVING SLOWLY EAST AS MID LEVEL TROUGH OVER NORTHERN ROCKIES BEGINS TO ACCELERATE TO THE EAST REACHING NORTH DAKOTA BORDER BEFORE MIDNIGHT. TROUGH STALLS OVER CENTRAL DAKOTAS OVERNIGHT AND WEDNESDAY FOR SCATTERED CONVECTION ENDING FROM THE WEST WEDNESDAY AFTERNOON BUT CONTINUING EAST. SHORTWAVE RIDGING ALLOWS A CHANCE FOR NO WEATHER IN GRIDS FOR DAYTIME HOURS ON THURSDAY BEFORE ENERGY IN SOUTHWEST FLOW REACHES WESTERN BORDER BY FRIDAY MORNING AND WITH LEE CYCLOGENSIS FRIDAY MOVING AS DEEPER LOW ONTO NORTHERN PLAINS FRIDAY AFTERNOON AND OVERNIGHT FOR MORE CHANCE POPS. .LONG TERM... && .AVIATION... && .FIRE WEATHER...FIRE WEATHER ZONES 17/31/32/33/40/41/43/44 ALL HAVE REACHED NEARLY TO RED FLAG WARNING CRITERIA OVER WESTERN NORTH DAKOTA AT THIS TIME AND RED FLAG WARNING WHICH IS IN EFFECT WILL BE CONTINUED. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ017-031>033-040-041-043-044. && HW/TSW
Hazardous weather outlook, Aug 7, 5:00 AM CDT, 16 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 500 AM CDT TUE AUG 7 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 500 AM CDT TUE AUG 7 2007 /400 AM MDT TUE AUG 7 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER WESTERN NORTH DAKOTA WITH A POSSIBILITY OF SEVERE WEATHER MAINLY ALONG THE MONTANA/NORTH DAKOTA BORDER. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE STATE TONIGHT WHICH WILL INITIATE ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE. STRONG WIND AND LOW RELATIVE HUMIDITY WILL DEVELOP OVER FIRE WEATHER ZONES 17/18/31/32/33/40/41/43/44 THIS AFTERNOON. A COLD FRONT WILL MOVE FROM CENTRAL MONTANA INTO EASTERN MONTANA BY THIS EVENING ALLOWING HIGH TEMPERATURES TO REACH THE LOWER 90S. MINIMUM HUMIDITIES WILL FALL INTO THE LOWER AND MIDDLE 20 PERCENT RANGE WITH SOUTHERLY WINDS GUSTING TO 25 MPH. A RED FLAG WARNING HAS BEEN ISSUED FROM 1 PM CDT/NOON MDT/ THIS AFTERNOON TO 7 PM CDT/6 PM MDT THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLOW MOVING COLD FRONT WILL WEAKEN AS IT MOVES ACROSS NORTH DAKOTA WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL AND EASTERN NORTH DAKOTA WEDNESDAY AFTERNOON. THIS WEAK SURFACE BOUNDARY WILL REMAIN OVER THE AREA DURING THE EXTENDED PERIOD. UPPER AIR DISTURBANCES WILL MIGRATE THROUGH THE STATE THURSDAY THROUGH MONDAY...THUS ISOLATED THUNDERSTORMS WILL CONTINUE TO BE A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...TONIGHT...AND WEDNESDAY. KS
In the hours before
Local storm report, Aug 7, 7:43 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
743 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 3 SW FAIRFIELD 47.15N 103.26W
08/07/2007 E0.75 INCH BILLINGS ND TRAINED SPOTTER
A FEW HAIL STONES TO THE SIZE OF PENNIES.
0615 PM TSTM WND GST GLADSTONE 46.86N 102.57W
08/07/2007 M69 MPH STARK ND PUBLIC
69 MPH WIND GUST MEASURED ON A HOME WEATHER STATION IN
GLADSTONE. REPORT RELAYED BY LOCAL MEDIA.
&&
CJS/TWHLocal storm report, Aug 7, 7:53 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
753 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 8 NW KILLDEER 47.45N 102.87W
08/07/2007 E0.88 INCH DUNN ND TRAINED SPOTTER
NICKEL SIZE HAIL
&&
CJS/TWHLocal storm report, Aug 7, 7:55 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
755 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL 8 NW KILLDEER 47.45N 102.87W
08/07/2007 E0.88 INCH DUNN ND TRAINED SPOTTER
NICKEL SIZE HAIL
&&
CJS/TWHLocal storm report, Aug 7, 8:32 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
832 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST 1 W HALLIDAY 47.35N 102.36W
08/07/2007 E72 MPH DUNN ND PUBLIC
HOME WEATHER STATION MEASURED 72 MPH WIND GUSTS. PEA SIZE
HAIL ACCOMPANIED THE STORM AND COVERED THE GROUND.
&&
CJS/TWHThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:30 PM CDT | Severe Thunderstorm Warning | BIS | Dunn | 45 min |
| Aug 7, 8:30 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 30 min |
| Aug 7, 8:46 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 28 min |
| Aug 7, 9:21 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 24 min |
| Aug 7, 9:32 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 58 min |
| Aug 8, 2:59 AM CDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 31 min |
| Aug 8, 7:03 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 27 min |
| Aug 8, 2:48 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Stark | 57 min |
| Aug 8, 2:57 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 30 min |
| Aug 8, 3:45 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 60 min |
| Aug 8, 4:33 PM CDT | Tornado Warning | BIS | Kidder | 27 min |
| Aug 8, 5:34 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 56 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.